Having chest pain with burning sensation like reflux. Have high BP. Is this related?
User rating for this question
I am a 55 year old female. I have been having a lot of chest pain for a couple of hours today that comes in waves and is a burning sensation, like reflux, but it feels better if I hold my breath or take deep breaths. I went to the ER the last time this happened and they said it was not heart related. Tonight though, my blood pressure is 157 over 111. Can reflux make your blood pressure go up like that?
Posted Tue, 10 Dec 2013 in Digestion and Bowels
Answered by Dr. M Y Shareef 50 minutes later
Brief Answer: Visit your nearest ER at the earliest. Detailed Answer: Hi XXXXX ! Good morning. I am Dr Shareef answering your query. To be able to answer your query properly, the following information would be more helpful: 1) Is this blood pressure reading is first of such instance or you had such blood pressure reading earlier as well ? 2) Did you get your blood sugar and other basic routine blood investigations done recently ? 3) What is the total duration of such symptoms from the past ? 4) Does the pain radiate to any other part of the body ? 5) Can you please brief me about your dietary and bowel habits ? 6) Are you on any kind of medications ? For the present, if I were your doctor, I would either bring your blood pressure down following which would go for investigations like an ECG,Echo cardiogram, cardiac enzymes estimation in the blood, and all other routine blood tests like a CBC, Blood Sugar, renal function tests, serum lipid profile,and a liver function test. Depending on these, I might consider for a CT angio to exclude a cardiac cause with more certainty. For an immediate relief, I would give you a tablet of sublingual sorbitrate which will take care both of any cardiac or esophageal cause for your discomfort and advise you to report at the ER at the earliest. Rest of the discussions could be done after you are cleared from your ER and after getting information sought from you as above. I hope this information would help you in discussing with your family physician/treating doctor in further management of your problem. Please do not hesitate to ask in case of any further doubts. Thanks for choosing health care magic to clear doubts on your health problems. Wishing you an early recovery. Dr Shareef.
Follow-up: Having chest pain with burning sensation like reflux. Have high BP. Is this related? 12 minutes later
Had blood tests recently and all was normal. A1C was 6, which they said was a little high. My blood pressure I measured this evening and got a reading of 175/110, then waited about 15 min and took it again and it was 157/111. I took it again a few minutes ago and it has come down to 145/99. I went to the ER about a month ago for same symptoms; chest pain that is in the center and radiates to the right breast. They did cardiac enzymes, sonogram of liver, galbladder, kidneys, chest xray, and all was normal. Gave morphine for pain but that did not do much. Gave IV tranquilizer, valium, and that stopped the pain. Their dx was esophageal spasm. I followed-up with my gastroenterologist, and she did a 24 hour acid and pressure test with nasogatric tubes, but was rather inconclusive in that I did not have the severe symptoms that I am having now. 'She thought it was musculoskeletal. I don't think so.. Symptoms may last 1 - 2 hours, then resolve. Does not seem to matter what I have eaten. Usually occurs on an empty stomach. Meds are levothyroxine, oxybutynin, pantoprazole, premipexole
Answered by Dr. M Y Shareef 26 minutes later
Brief Answer: I would still go for a repeat cardiac review. Detailed Answer: Hi XXXXX ! Nice to have such a fast response from you. From the history of getting relief on holding your breath goes more in favour of an esophageal problem like a gastro esophageal reflux for which might have been aggravated by your hypothyroid state. I hope your TSH level is within normal limits at present or else your levothyroxine dose might need an adjustment. Presuming it to be a esophageal problem, I would advise you to raise the head end of your bed with one or two blocks,so that the regurgitation symptoms get reduced. You have to continue taking the proton pump inhibitor, with a possible addition of a prokinetic drug after consulting your family physician.Also avoid remaining empty stomach which might cause increase in your gastric problems due to hyper acidity. Try frequent small diet which should be light. However, with your fluctuating blood pressure level, I would still go for a repeat complete cardiac check up by your cardiologist to be on a safer side and you have to discuss on this with your family physician. I hope this will help you in further management of your problem. In case of any further clarification, please feel free to ask. Thanks. Dr Shareef.
People also viewed
- Chest pain high bp ultrasound negative leg numbness suggestions
- Does tramadol cause gallstones
- Reddish jelly like blood in stool
- Blood in stool and toilet itchy
- Does tonsillitis cause speech problems in children
- Jelly like poo and blood
- Does too much soy cause constipation
- Does thyroxine increase energy
- Chest pain high bp diabetes angiography shows artery blockage suggestions
- Blood in stool irregular period
- Minor chest pains and high bp
- Does the tuberculosis skin test cause nausea or really bad headache
- High bp elevated lipid levels chest pain causes and treatment
- How to control high bp resulting chest pain
- Does secnidazole increase blood sugar